Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 166, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 15, 2018, 11:56 PM CDT for Caddo County, Kiowa County, Washita County, Oklahoma. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2018, 11:56 PM CDT (04:56 UTC)
- Expired
- May 16, 2018, 12:24 AM CDT
- In force
- 28 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Caddo County, OK, Kiowa County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 84 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 12:07 AM CDT | HAIL 1 | Carnegie, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -390 J/kg
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
634
WUUS54 KOUN 160456
SVROUN
OKC015-075-149-160545-
/O.NEW.KOUN.SV.W.0166.180516T0456Z-180516T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1156 PM CDT TUE MAY 15 2018
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Washita County in western Oklahoma...
Southwestern Caddo County in southwestern Oklahoma...
Northeastern Kiowa County in southwestern Oklahoma...
* Until 1245 AM CDT
* At 1156 PM CDT, a severe thunderstorm was located near Mountain
View, moving east at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Carnegie and Mountain View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3500 9877 3512 9878 3518 9849 3508 9847
3499 9850
TIME...MOT...LOC 0456Z 261DEG 11KT 3506 9871
HAIL...1.50IN
WIND...60MPH
$$
MAHALE2 follow-up statements
130
WWUS54 KOUN 160507
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1207 AM CDT WED MAY 16 2018
OKC015-075-149-160545-
/O.CON.KOUN.SV.W.0166.000000T0000Z-180516T0545Z/
Washita OK-Caddo OK-Kiowa OK-
1207 AM CDT WED MAY 16 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHEASTERN WASHITA...SOUTHWESTERN CADDO AND NORTHEASTERN KIOWA
COUNTIES...
At 1207 AM CDT, a severe thunderstorm was located near Carnegie,
moving east at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Carnegie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3503 9869 3514 9869 3518 9849 3508 9847
3501 9849
TIME...MOT...LOC 0507Z 259DEG 11KT 3509 9864
HAIL...1.75IN
WIND...60MPH
$$
MAHALE614
WWUS54 KOUN 160524
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1224 AM CDT WED MAY 16 2018
OKC015-075-149-160534-
/O.CAN.KOUN.SV.W.0166.000000T0000Z-180516T0545Z/
Washita OK-Caddo OK-Kiowa OK-
1224 AM CDT WED MAY 16 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHITA...
SOUTHWESTERN CADDO AND NORTHEASTERN KIOWA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail and
heavy rain are still possible with this thunderstorm.
LAT...LON 3503 9869 3514 9869 3518 9849 3508 9847
3501 9849
TIME...MOT...LOC 0521Z 261DEG 11KT 3510 9858
$$
MAHALEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 10:34 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 15, 10:34 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Norman OK 1034 PM CDT Tue May 15 2018 .AVIATION... 06Z TAFs - Showers and thunderstorms will be possible across parts of the area overnight into Wednesday. Strong variable winds possible near storms. Winds will generally be from the E and SE but could shift for a brief period due to outflow boundaries. VFR ceilings expected with this TAF period. However, ceilings may be near MVFR in a few places. Will continue to monitor radar/obs and make any last minute changes before sending. && .PREV DISCUSSION... /issued 750 PM CDT Tue May 15 2018/ DISCUSSION... Models indicate that thunderstorms moving across the western and central TX panhandle will arrive into at least southwestern OK and adjacent parts of northern TX late this evening. This is in addition to the ongoing isolated storms now over this part of northern TX. The moist upslope flow in the boundary layer and remaining insolation and a weak mid-level wave are expected to keep these storms going until midnight or beyond. A damaging wind threat is possible in southwestern OK and adjacent parts of northern TX. Very heavy rainfall is likely in some areas. POPS have been increased in these areas. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 83 64 86 / 20 30 20 10 Hobart OK 64 86 65 88 / 50 30 20 10 Wichita Falls TX 67 86 67 90 / 50 30 20 10 Gage OK 62 83 62 87 / 40 30 20 20 Ponca City OK 62 83 63 86 / 20 30 20 10 Durant OK 67 84 66 87 / 30 30 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 09/25/01
Hazardous weather outlook, May 15, 11:06 PM CDT, 50 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1106 PM CDT Tue May 15 2018 OKZ004>048-050>052-TXZ083>090-170415- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1106 PM CDT Tue May 15 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Rest of Tonight... .Thunderstorms... Thunderstorms will continue to develop and move across the area through Wednesday morning. Some of the storms could be strong to severe with hail up to the size of ping pong balls and wind gusts up to 65 mph the main concerns. .Heavy Rainfall and Flash Flooding... Locally heavy rainfall of 1 to 3 inches in a short period of time from slow moving thunderstorms may cause flash flooding in a few locations across Oklahoma and western north Texas tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... A few strong to severe thunderstorms are possible Wednesday through Friday. Western Oklahoma and western north Texas may have slightly higher chances for severe storms Wednesday through Friday during the nighttime hours. Additional strong to severe thunderstorms will likely return to parts of Oklahoma and north Texas late Saturday with the passage of a cold front. Thunderstorms may linger Sunday and Monday across parts of Oklahoma and north Texas. .Heavy Rainfall and Flash Flooding... Locally heavy rainfall of 1 to 2 inches in a short period of time from slow moving thunderstorms may cause flash flooding in a few locations across Oklahoma and north Texas on Wednesday as well as late Saturday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 15, 11:10 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1110 PM CDT TUE MAY 15 2018
OKZ022-160430-
Washita OK-
1110 PM CDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Washita County Until
1130 PM CDT...
AT 1109 PM CDT, a strong thunderstorm was located 5 miles east of
Retrop, moving northeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Minor flooding in areas of poor drainage...
Locations impacted include...
Sentinel and Dill City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3537 9927 3522 9898 3512 9913 3512 9933
3513 9936
TIME...MOT...LOC 0409Z 220DEG 11KT 3516 9927
BRBSpecial weather statement, May 15, 11:31 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1131 PM CDT TUE MAY 15 2018
OKZ027-160500-
Grady OK-
1131 PM CDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR northern Grady County Until
midnight CDT...
AT 1128 PM CDT, a strong thunderstorm was located near Chickasha,
moving northeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Locations impacted include...
Chickasha, Blanchard, Tuttle, Amber, Bridge Creek, Middleberg and
Tabler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3499 9790 3511 9802 3533 9771 3532 9771
3528 9767 3506 9767
TIME...MOT...LOC 0428Z 237DEG 20KT 3508 9789
MAHALELocal storm report, May 15, 11:36 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1136 PM CDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND GST 1 NE ALTUS 34.66N 99.31W
05/15/2018 M63 MPH JACKSON OK LAW ENFORCEMENT
&&
MAHALELocal storm report, May 15, 11:40 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1140 PM CDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND GST 3 S ALTUS 34.60N 99.33W
05/15/2018 M72 MPH JACKSON OK MESONET
&&
MAHALESpecial weather statement, May 15, 11:43 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1143 PM CDT TUE MAY 15 2018
TXZ083>089-160515-
Wichita TX-Foard TX-Archer TX-Knox TX-Wilbarger TX-Baylor TX-
Hardeman TX-
1143 PM CDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR western Wichita...southeastern
Foard...northwestern Archer...northeastern Knox...Wilbarger...
northern Baylor and southeastern Hardeman Counties Until 1215 AM
CDT...
AT 1140 PM CDT, weakening thunderstorms with strong wind gusts were
along a line extending from 6 miles south of Elmer to 4 miles
northwest of Red Springs, moving east at 20 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Locations impacted include...
Vernon, Seymour, Electra, Chillicothe, Red Springs, Lake Diversion,
Thalia, Dundee, Harrold, Lockett, Lake Kemp, Mabelle, Vera, Fargo,
Odell, Oklaunion, Grayback, Lake Kickapoo, Haynesville and Rayland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3363 9969 3440 9951 3437 9941 3442 9939
3442 9933 3441 9932 3441 9926 3438 9927
3434 9921 3421 9919 3422 9913 3420 9913
3420 9904 3422 9899 3417 9887 3415 9887
3416 9883 3413 9876 3408 9873 3355 9887
TIME...MOT...LOC 0440Z 281DEG 18KT 3440 9933 3365 9948
BRBSpecial weather statement, May 15, 11:54 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1154 PM CDT TUE MAY 15 2018
OKZ009-014-160530-
Roger Mills OK-Ellis OK-
1154 PM CDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR western Roger Mills and
southwestern Ellis Counties Until 1230 AM CDT...
AT 1153 PM CDT, strong thunderstorms were along a line extending from
near Higgins to near Allison to near Wheeler, moving east at 30 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Cheyenne, Arnett, Reydon, Sweetwater, Crawford, Roll, Durham and
Dempsey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3618 10000 3621 9962 3560 9963 3542 9975
3542 10000
TIME...MOT...LOC 0453Z 268DEG 26KT 3611 10001 3561 10006 3544 10024
BRBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:47 PM CDT | Special Weather Statement | OUN | Roger Mills | 28 min |
| May 15, 10:16 PM CDT | Special Weather Statement | OUN | Greer | 14 min |
| May 15, 10:23 PM CDT | Areal Flood Advisory | OUN | Harmon | 3 hr |
| May 15, 10:28 PM CDT | Special Weather Statement | OUN | Harmon | 17 min |
| May 15, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 36 min |
| May 15, 10:49 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 41 min |
| May 15, 10:57 PM CDT | Areal Flood Advisory | OUN | Jackson | 3 hr |
| May 15, 11:06 PM CDT | Special Weather Statement | OUN | Grady | 24 min |
| May 15, 11:10 PM CDT | Special Weather Statement | OUN | Washita | 20 min |
| May 15, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 30 min |
| May 15, 11:31 PM CDT | Special Weather Statement | OUN | Grady | 29 min |
| May 15, 11:32 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 43 min |
| May 15, 11:47 PM CDT | Areal Flood Advisory | OUN | Kiowa | 3 hr |
| May 15, 11:54 PM CDT | Special Weather Statement | OUN | Roger Mills | 36 min |
| May 16, 12:05 AM CDT | Special Weather Statement | OUN | Comanche | 25 min |
| May 16, 12:14 AM CDT | Special Weather Statement | OUN | Tillman | 31 min |
| May 16, 12:29 AM CDT | Special Weather Statement | OUN | Beckham, Roger Mills | 31 min |
| May 16, 12:31 AM CDT | Special Weather Statement | OUN | Comanche | 29 min |
| May 16, 2:26 AM CDT | Special Weather Statement | OUN | Oklahoma | 19 min |
| May 16, 2:43 AM CDT | Areal Flood Advisory | OUN | Oklahoma | 2 hr |
| May 16, 5:00 AM CDT | Areal Flood Advisory | OUN | Garfield | 2 hr |
| May 16, 4:49 PM CDT | Special Weather Statement | OUN | Kay | 26 min |
| May 16, 5:05 PM CDT | Special Weather Statement | OUN | Kay | 25 min |
| May 16, 5:20 PM CDT | Special Weather Statement | OUN | Noble | 25 min |
| May 16, 5:49 PM CDT | Special Weather Statement | OUN | Noble | 26 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.